Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 53, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 9, 2015, 5:01 AM PST. It took effect at Dec 9, 2015, 7:00 PM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 5:01 AM PST (13:01 UTC)
- In effect from
- Dec 9, 2015, 7:00 PM PST
- Expired
- Dec 10, 2015, 2:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
170 WHUS76 KMFR 091301 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 501 AM PST WED DEC 9 2015 PZZ350-356-100130- /O.CAN.KMFR.GL.W.0052.000000T0000Z-151209T1500Z/ /O.NEW.KMFR.SE.W.0063.151209T1301Z-151209T1800Z/ /O.NEW.KMFR.SW.Y.0269.151209T1800Z-151210T0300Z/ /O.UPG.KMFR.GL.A.0038.151210T0600Z-151210T2000Z/ /O.UPG.KMFR.SE.A.0037.151210T0600Z-151210T2000Z/ /O.NEW.KMFR.SE.W.0064.151210T0300Z-151212T1000Z/ /O.NEW.KMFR.GL.W.0053.151210T0300Z-151210T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 501 AM PST WED DEC 9 2015 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED FROM 7 PM THIS EVENING TO 2 AM PST SATURDAY. IN ADDITION...A GALE WARNING HAS BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * SEAS: A PEAK WAS REACHED AT AROUND 15 FEET EARLY THIS MORNING. SEAS WILL REMAIN HIGH BUT DIMINISH DURING THE MORNING THEN INCREASE AND BECOME VERY HIGH TONIGHT. SEAS WILL REMAIN VERY HIGH THURSDAY THROUGH FRIDAY NIGHT WITH A DOMINANT LONG PERIOD WEST SWELL AT AROUND 25 FEET. * WINDS: STRONG SOUTH TO SOUTHWEST GALES WILL DEVELOP AGAIN LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING. * AREAS AFFECTED: WINDS WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-376-100130- /O.CAN.KMFR.GL.W.0052.000000T0000Z-151209T1500Z/ /O.NEW.KMFR.SE.W.0063.151209T1301Z-151209T1800Z/ /O.UPG.KMFR.SE.A.0037.151210T0000Z-151210T0600Z/ /O.NEW.KMFR.SW.Y.0269.151209T1800Z-151210T0300Z/ /O.UPG.KMFR.GL.A.0038.151210T0600Z-151210T2000Z/ /O.NEW.KMFR.SE.W.0064.151210T1500Z-151212T1000Z/ /O.NEW.KMFR.GL.W.0053.151210T0300Z-151210T1500Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 501 AM PST WED DEC 9 2015 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY. IN ADDITION...A HAZARDOUS SEAS WARNING HAS BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 AM THURSDAY TO 2 AM PST SATURDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * SEAS: A PEAK WAS REACHED AT AROUND 17 FEET EARLY THIS MORNING. SEAS WILL REMAIN HIGH BUT DIMINISH DURING THE MORNING THEN INCREASE AND BECOME VERY HIGH TONIGHT. SEAS WILL REMAIN VERY HIGH THURSDAY THROUGH FRIDAY NIGHT WITH A DOMINANT LONG PERIOD WEST SWELL AT AROUND 25 FEET. * WINDS: SOUTH TO SOUTHWEST GALES WILL DEVELOP AGAIN LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING. * AREAS AFFECTED: WINDS WILL BE STRONGEST LATE TONIGHT BEYOND 30 NM FROM SHORE WITH A BRIEF PERIOD OF STORM FORCE WINDS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
422 WHUS76 KMFR 092229 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 229 PM PST WED DEC 9 2015 PZZ350-356-101130- /O.CON.KMFR.SW.Y.0269.000000T0000Z-151210T0300Z/ /O.CON.KMFR.GL.W.0053.151210T0300Z-151210T1500Z/ /O.CON.KMFR.SE.W.0064.151210T0300Z-151212T1000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 229 PM PST WED DEC 9 2015 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY... A HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING. A GALE WARNING WILL THEN COME INTO EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: STRONG SOUTH GALES WILL DEVELOP LATE THIS EVENING INCREASING TO A PEAK SHORTLY AFTER MIDNIGHT. WINDS ARE EXPECTED TO VEER TO SOUTHWEST GALE AND PERSIST INTO THURSDAY MORNING. * SEAS: BECOMING VERY CHOPPY AND WIND DRIVEN TONIGHT DUE TO THE STRONG SOUTH WINDS. A LARGE WESTERLY SWELL TRAIN WILL HELP TO BRING SEAS ABOVE 20 FEET LATE TONIGHT WITH THE DOMINANT PERIOD OF 15 SECONDS. * AREAS AFFECTED: WINDS WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-376-101130- /O.CON.KMFR.SW.Y.0269.000000T0000Z-151210T0300Z/ /O.CON.KMFR.GL.W.0053.151210T0300Z-151210T1500Z/ /O.CON.KMFR.SE.W.0064.151210T1500Z-151212T1000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 229 PM PST WED DEC 9 2015 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A GALE WARNING WILL COME INTO EFFECT FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY. AFTER THE GALE WARNING EXPIRES AT 7 AM THURSDAY, A HAZARDOUS SEAS WARNING WILL THEN COME INTO EFFECT FROM 7 AM THURSDAY TO 2 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHWEST GALES WILL DEVELOP AGAIN LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING. * SEAS: WILL BECOME VERY CHAOTIC TONIGHT DUE TO THE PRESENCE OF BOTH A LONG PERIOD WEST SWELL AND WIND GENERATED WAVES. SEAS WILL REMAIN VERY CHAOTIC THURSDAY THROUGH FRIDAY NIGHT WITH A LONG PERIOD WEST SWELL AT AROUND 25 FEET. * AREAS AFFECTED: WINDS WILL BE STRONGEST LATE TONIGHT BEYOND 30 NM FROM SHORE WITH A BRIEF PERIOD OF STORM FORCE WINDS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
545 WHUS76 KMFR 100344 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 744 PM PST WED DEC 9 2015 PZZ350-356-101500- /O.CON.KMFR.GL.W.0053.000000T0000Z-151210T1500Z/ /O.CON.KMFR.SE.W.0064.000000T0000Z-151212T1000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 744 PM PST WED DEC 9 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. * WINDS: STRONG SOUTH GALES WILL DEVELOP LATE THIS EVENING INCREASING TO A PEAK SHORTLY AFTER MIDNIGHT. WINDS ARE EXPECTED TO VEER TO SOUTHWEST GALE AND PERSIST INTO THURSDAY MORNING. * SEAS: BECOMING VERY CHOPPY AND WIND DRIVEN TONIGHT DUE TO THE STRONG SOUTH WINDS. A LARGE WESTERLY SWELL TRAIN WILL HELP TO BRING SEAS ABOVE 20 FEET LATE TONIGHT WITH THE DOMINANT PERIOD OF 15 SECONDS. * AREAS AFFECTED: WINDS WILL BE STRONGEST NEAR CAPE BLANCO AND BEYOND 5 NM FROM SHORE. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-376-101500- /O.CON.KMFR.GL.W.0053.000000T0000Z-151210T1500Z/ /O.CON.KMFR.SE.W.0064.151210T1500Z-151212T1000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 744 PM PST WED DEC 9 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY. A HAZARDOUS SEAS WARNING THEN COMES INTO EFFECT FROM 7 AM THURSDAY TO 2 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHWEST GALES 40 TO 45 KNOTS WILL DEVELOP LATE THIS EVENING. WINDS WILL TRANSITION TO SOUTHWEST GALES 35 TO 40 KNOTS SHORTLY AFTER MIDNIGHT AND PERSIST INTO THURSDAY MORNING BEFORE DECREASING. * SEAS: WILL BECOME VERY CHAOTIC TONIGHT DUE TO THE PRESENCE OF BOTH A LONG PERIOD WEST SWELL AND WIND GENERATED WAVES. SEAS WILL REMAIN VERY CHAOTIC THURSDAY THROUGH FRIDAY NIGHT WITH A LONG PERIOD WEST SWELL AT AROUND 25 FEET. * AREAS AFFECTED: WINDS WILL BE STRONGEST LATE TONIGHT BEYOND 30 NM FROM SHORE WITH A BRIEF PERIOD OF STORM FORCE WINDS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
354 WHUS76 KMFR 101214 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 414 AM PST THU DEC 10 2015 PZZ350-356-110100- /O.EXT.KMFR.GL.W.0053.000000T0000Z-151210T1800Z/ /O.EXT.KMFR.SE.W.0064.000000T0000Z-151212T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 414 AM PST THU DEC 10 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 7 AM PST SATURDAY. * WINDS: STRONG SOUTHWEST GALES WILL PERSIST THIS MORNING WITH GUSTS OF 30 TO 50 KT. * SEAS: A LARGE WEST SWELL WILL BUILD INTO THIS AFTERNOON WITH SEAS PEAKING AT 26 TO 30 FT AT 17 SECONDS. SEAS WILL THEN REMAIN VERY HIGH INTO SATURDAY MORNING. * AREAS AFFECTED: WINDS WILL BE STRONGEST NORTH OF GOLD BEACH BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-110100- /O.EXT.KMFR.GL.W.0053.000000T0000Z-151210T2200Z/ /O.EXT.KMFR.SE.W.0064.151210T1800Z-151212T1500Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 414 AM PST THU DEC 10 2015 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST SATURDAY. * WINDS: SOUTHWEST GALES 35 TO 45 KT WITH GUSTS TO 55 KT WILL PERSIST THROUGH 8 AM PST THEN SLOWLY DECREASE. WINDS WILL REMAIN ABOVE GALE FORCE INTO THIS AFTERNOON. * SEAS: A LARGE WEST SWELL WILL BUILD INTO THIS AFTERNOON WITH SEAS PEAKING AT 27 TO 32 FT AT 17 SECONDS. SEAS WILL THEN REMAIN VERY HIGH INTO SATURDAY MORNING. * AREAS AFFECTED: WINDS WILL BE STRONGEST IN THE NORTHWEST PORTION OF THE ZONE. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ376-110100- /O.EXT.KMFR.GL.W.0053.000000T0000Z-151210T1800Z/ /O.EXT.KMFR.SE.W.0064.151210T1500Z-151212T1500Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 414 AM PST THU DEC 10 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 AM PST SATURDAY. * WINDS: SOUTH TO SOUTHWEST GALES 40 TO 45 KNOTS WILL DEVELOP LATE THIS EVENING. WINDS WILL TRANSITION TO SOUTHWEST GALES 35 TO 40 KNOTS SHORTLY AFTER MIDNIGHT AND PERSIST INTO THURSDAY MORNING BEFORE DECREASING. * SEAS: A LARGE WEST SWELL WILL BUILD INTO THIS AFTERNOON WITH SEAS PEAKING AT 27 TO 32 FT AT 17 SECONDS. SEAS WILL THEN REMAIN VERY HIGH INTO SATURDAY MORNING. * AREAS AFFECTED: WINDS WILL BE STRONGEST NORTH OF GOLD BEACH. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
507 WHUS76 KMFR 102144 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 144 PM PST THU DEC 10 2015 PZZ370-102300- /O.EXP.KMFR.GL.W.0053.000000T0000Z-151210T2200Z/ /O.CON.KMFR.SE.W.0064.000000T0000Z-151212T1500Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 144 PM PST THU DEC 10 2015 ...GALE WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 7 AM PST SATURDAY... THE GALE WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL 7 AM PST SATURDAY. * WINDS: SOUTHWEST 25 TO 30 KNOTS THIS AFTERNOON THROUGH EARLY THIS EVENING. * SEAS: A LARGE WEST SWELL WILL BUILD INTO THIS AFTERNOON WITH SEAS PEAKING AROUND 32 FT AT 17 SECONDS THIS EVENING. SEAS WILL REMAIN JUST UNDER 30 FEET INTO FRIDAY AFTERNOON THEN SUBSIDE BELOW 20 FEET LATE FRIDAY NIGHT. * AREAS AFFECTED: WINDS WILL BE STRONGEST IN THE NORTHWEST PORTION OF THE ZONE. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-376-102300- /O.CON.KMFR.SE.W.0064.000000T0000Z-151212T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 144 PM PST THU DEC 10 2015 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. * SEAS: A LARGE WEST SWELL WILL BUILD INTO THIS AFTERNOON WITH SEAS PEAKING AT 26 TO 30 FT AT 17 SECONDS. SEAS WILL THEN REMAIN VERY HIGH INTO SATURDAY MORNING. * AREAS AFFECTED: WINDS WILL BE STRONGEST NORTH OF GOLD BEACH BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO. VERY HIGH SEAS WILL AFFECT ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 9, 4:21 AM PST, 40 minutes earlier.
Area forecast discussion, Dec 9, 4:21 AM PST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
421 AM PST WED DEC 9 2015
.DISCUSSION...A VERY WELL DEFINED LINE OF PRECIPITATION IS MOVING
ACROSS THE REGION THIS MORNING...ACCOMPANIED BY VERY STRONG WINDS.
THIS PRECIP BROUGHT VERY HEAVY RAINFALL RATES TO PORTIONS OF THE
COAST WITH ONE REPORT OF OVER AN INCH AND A HALF IN COOS BAY THIS
MORNING WITH URBAN FLOODING. HAVE EXPANDED THE AREAL FLOOD WATCH
UP THE COAST AND AN URBAN AND SMALL STEAM FLOODING ADVISORY IN
POTIONS OF COOS COUNTY AS WELL UNTIL 7 AM. WITH RISING TIDES EARLY
THIS AFTERNOON AND PREVIOUS REPORTS OF SOME MINOR LEVEE LEAKS IN
THE BUNKER HILL AREA OF COOS BAY...A REPEAT OF THIS LEAKING IS
POSSIBLE THIS AFTERNOON. SMALL STREAMS...URBAN STREETS...CREEKS
AND RIVERS WILL HAVE A CHANCE TO RECEDE A BIT AHEAD OF THE NEXT
SYSTEM THAT WILL MOVE IN LATE THIS AFTERNOON ON THE NOSE OF A
165KT JET. BROAD UPPER LEVEL DIVERGENCE AND LOW LEVEL CONVERGENCE
WILL COMBINE WITH OROGRAPHIC LIFT AND STRONG JET DYNAMICS IN THE
LEFT EXT REGION OF THE JET TO PRODUCE BROAD STRONG OMEGA FIELD
OVER THE AREA TONIGHT. THIS ALL WILL ALSO COMBINE WITH A STRONG
MOISTURE FLOW FEEDING INTO THE REGION TO PRODUCE VERY HEAVY
RAINFALL RATES AT TIMES. AN AREAL FLOOD WATCH CONTINUES OVER THE
COAST...THE SOUTHWEST COASTAL RANGE AND PORTIONS OF FAR WEST
SISKIYOU COUNTY. WITH VERY STRONG 700 MB WINDS AROUND 80KT WITH
THIS SYSTEM HAVE ISSUED A HIGH WIND WARNING TONIGHT INTO THURSDAY
FOR THE CASCADES AND PORTIONS OF THE SISKIYOUS..WARNERS AND HIGHER
ELEVATIONS AROUND THE MOUNT SHASTA AREA. THIS WEEKEND CONTINUES TO
LOOK VERY WET AS WELL...AND WITH THE TRIPLE POINT LINGER OVER THE
REGION FOR 24 HOURS OR MORE AND THE PRECEDING ADDITIONAL SNOW PACK
POST FRONT WITH THURSDAYS SYSTEM COMBINING WITH PROLONGED HEAVY
RAIN RATES...MAIN STEM RIVER FLOODING SEEMS QUITE POSSIBLE LATE
WEEKEND INTO EARLY NEXT WEEK. SVEN
&&
.AVIATION...FOR THE 09/06Z TAF CYCLE...ONE MAIN CONCERN AT ALL 4
TERMINALS IS THE POTENTIAL FOR WIND SHEAR TONIGHT. THERE ARE VERY
STRONG WINDS ALOFT THAT EVEN WITH THE PRESENCE OF 20 KNOT WIND AT THE
SURFACE FOR KOTH WILL STILL RESULT IN SPEED SHEAR. BASED ON THE 20
KNOT CHANGE PER LOWEST 2000 FEET, THERE WILL ALSO BE ENOUGH SHEAR
EVEN AT KLMT. OTHERWISE A MOIST ONSHORE FLOW WILL CONTINUE TO BRING
LIGHT, MAINLY COASTAL SHOWERS. BUT THERE WILL ALSO BE LOCAL MOUNTAIN
OBSCURATIONS IN THE COASTAL RANGES AND ALONG THE CASCADES. WINDS WILL
INCREASE INTO TONIGHT AS THE NEXT FRONT APPROACHES. THIS FRONT WILL
BRING HEAVY RAIN AND GUSTY SOUTH WINDS TO THE COAST BY LATE TONIGHT,
THEN SPREADING INLAND WITH IFR/MVFR CONDITIONS WEDNESDAY MORNING.
BTL/FB
&&
.MARINE...UPDATED 900 PM PST TUESDAY 8 DEC 2015...A FRONT WILL BRING
ANOTHER ROUND OF GALES AND VERY STEEP SEAS TO THE WATERS TONIGHT. A
WEAK HIGH PRESSURE BUILDS IN BRIEFLY WEDNESDAY. A LOW PRESSURE WILL
RAPIDLY DEEPEN AND MOVE NORTHWEST OF THE WATERS WEDNESDAY EVENING. A
STRONG COLD FRONT WILL THEN MOVE THROUGH THE AREA WEDNESDAY NIGHT.
MODELS HAVE TRENDED SLIGHTLY WEAKER OVER THE PAST SEVERAL RUNS, BUT
IT STILL APPEARS TO BE A VERY STRONG SYSTEM WITH HIGH END GALES TO
PERHAPS A BRIEF PERIOD OF STORM FORCE WINDS. IN LINE WITH THE WEAKER
SOLUTION...RATHER THAN PREVIOUS INDICATIONS OF 30 TO 35 FEET
SEAS...SWELL DOMINATED SEAS ARE NOW EXPECTED TO BE 25 TO 30 FEET
THURSDAY AFTERNOON INTO FRIDAY EVENING. A SERIES OF STORMS WILL
CONTINUE TO AFFECT THE WATERS THROUGH EARLY NEXT WEEK. BTL/FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ027>031.
GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR ORZ021-022.
FLOOD WATCH THROUGH FRIDAY MORNING FOR ORZ021-022-024.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR
ORZ025-026-029.
CA...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR CAZ082>085.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM PST THURSDAY FOR
CAZ081.
FLOOD WATCH FROM 7 AM PST THIS MORNING THROUGH FRIDAY MORNING
FOR CAZ080.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR
PZZ350-356-370-376.
GALE WARNING FROM 7 PM THIS EVENING TO 7 AM PST THURSDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THIS MORNING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 7 PM THIS EVENING TO 2 AM PST
SATURDAY FOR PZZ350-356-370.
HAZARDOUS SEAS WARNING FROM 7 AM THURSDAY TO 2 AM PST SATURDAY
FOR PZZ376.
SBN/SBN/SBNIn the hours before
Local storm report, Dec 9, 1:10 AM PST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
110 AM PST WED DEC 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD 2 SSE COOS BAY 43.36N 124.22W
12/09/2015 COOS OR TRAINED SPOTTER
TRAINED SPOTTER AND LAW ENFORCEMENT REPORTS
ONGOING FLOODING IN THE ROADWAYS IN COOS BAY
AND NORTH BEND. NOT ENTERING HOMES AT THIS
TIME, BUT WATER IS OVER THE SIDEWALKS.
&&
BSLocal storm report, Dec 9, 1:15 AM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
115 AM PST WED DEC 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD 1 NNE COOS BAY 43.39N 124.22W
12/09/2015 COOS OR LAW ENFORCEMENT
COOS BAY DISPATCH REPORTS ONGOING FLOODING
ON ROADWAYS IN COOS BAY AND NORTH BEND.
WATER IS GOING OVER THE SIDEWALKS AND CARS
ARE STALLING IN THE WATERS, INCLUDING IN LOW
SPOTS ON HIGHWAY 101. WATER NOT ENTERING
HOMES YET.
&&
BSLocal storm report, Dec 9, 1:16 AM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
116 AM PST WED DEC 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 2 SSE COOS BAY 43.36N 124.22W
12/09/2015 M1.52 INCH COOS OR TRAINED SPOTTER
HEAVY RAINFALL STILL OCCURRING. WATER IS
PONDING ON ROADWAYS AND GOING OVER
SIDEWALKS, BUT NOT ENTERING HOMES. OBSERVER
LOCATION SOUTH OF COOS BAY.
&&
BSLocal storm report, Dec 9, 5:00 AM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PST WED DEC 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN GOLD BEACH 42.41N 124.42W
12/09/2015 M2.27 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAIN TOTAL ENDING AT 5:00 AM. RAIN
STILL FALLING. OBSERVER LOCATION 4 MI UP
ROGUE RIVER S SIDE.
&&
BSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:06 AM PST | Areal Flood Advisory | MFR | Coos, Curry | 6 hr |
| Dec 9, 3:51 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 34 hr |
| Dec 9, 3:51 AM PST | Wind Advisory | MFR | Curry, Douglas, Jackson, Josephine, Klamath, Lake | 34 hr |
| Dec 9, 5:01 AM PST | Hazardous Seas Warning | MFR | 5 hr | |
| Dec 9, 5:01 AM PST | Hazardous Seas Warning | MFR | 6 days | |
| Dec 9, 5:01 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 14 hr | |
| Dec 9, 5:31 AM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 68 hr |
| Dec 9, 12:02 PM PST | Flash Flood Watch | MFR | Coos, Douglas | 22 hr |
| Dec 9, 2:11 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.